MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05052
Medical Device Problem Codes Crack (1135); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the patient is admitted to the icu to perform a picc insertion procedure in the left upper limb basilic vein, by a trained senior nurse.During the procedure, after inserting the peel-away, it is observed to have fissured distally, obstructing catheter passage.The unit is immediately removed, and a new kit is requested from the pharmacist." the patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The complaint of a peel-away sheath split prematurely was able to be confirmed by the photo.The image shows a used peel-away sheath with the body peeling distal to the tabs.The extrusion at the tabs appears intact.The device is designed to peel from the tabs, which is the proximal end of the sheath; therefore, the image indicates a potential extrusion issue.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "withdraw peel-away sheath over catheter until sheath hub and connected portion of sheath is free from venipuncture site.Grasp tabs of peel-away sheath and pull away from the catheter, while withdrawing from vessel until sheath splits down its entire length." the ifu also states, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis.".The customer report of a peel-away sheath splitting prematurely was confirmed by visual inspection of the customer supplied photo.The image shows a used peel-away sheath with the body peeling distal to the tabs, and the extrusion at the tabs was intact.The device is designed to peel from the tabs, which is the proximal end of the sheath; therefore, the image indicates a potential manufacturing extrusion issue.Based on these circumstances and the customer photo, the probable root cause is likely manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19271694
Report Number9680794-2024-00432
Device Sequence Number7034507
Product Code LJS
UDI-Device Identifier10801902095371
UDI-Public10801902095371
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue NumberPR-05052
Device Lot Number14F23J0238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age36 YR
Patient SexMale